# SDR 2012FA0000439

- Difficulty date: June 13, 2012
- Submitted: June 28, 2012
- Operation: General aviation
- Aircraft: N888NK
- Make and model: Cessna 550
- Aircraft serial: 411121
- Aircraft time: 400 hours
- Engine: Cont TSIO550C
- Engine time: 400 hours
- System (JASC): 3497 · Navigation System Wiring
- Part: Wire
- Condition: Burned
- Location: Cockpit
- Part time: 400 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E, H

## Discrepancy

INVESTIGATED PROBLEM OF SMOKE IN COCKPIT.  SMOKE APPEARED TO BE COMING OUT OF THE ANTI-FOG VENTS.  AFTER FURTHER INVESTIGATION SOME WIRING BEHIND COPILOTS MFD WERE FOUND TO BE SHORTED.  IN MECHANIC`S OPINION,  WIRING TO THE K10 RELAY CHAFED INSIDE HEAT SHRINKED AREA CAUSING A SHORT TO GROUND.  AREA CONTAINS TWO RESISTORS (1 EA- 7.5 OHM 10 WATT, 1 EA- 10 OHM 5 WATT) AND A GROUND WIRE HEAT SHRINKED TOGETHER.  ROUND WIRE VISIBLY BURNED.  REPAIRED DAMAGED WIRING, REPLACED BOTH RESISTORS AND BOTH RELAYS THEN HEAT SHRINKED RESISTORS INDIVIDUALLY.   INSPECTED ASSOCIATED WIRING IN BOTH CIRCUITS AND FOUND OK.  DURING OPS CHECK,  REGULATOR VALVE WAS FOUND TO BE FAULTY ALTHOUGH IT CHECKED GOOD WITH A MULTIMETER PRIOR TO OPS CHECK.
